Alert archive / Ohio / River Flood Warnings in 2016
River Flood Warning 15, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at May 2, 2016, 4:41 PM EDT for Sandusky County, Wood County, Ohio. It took effect at May 2, 2016, 8:00 PM EDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 4:41 PM EDT (20:41 UTC)
- In effect from
- May 2, 2016, 8:00 PM EDT
- Expired
- May 3, 2016, 3:30 PM EDT
- In force
- 20 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Sandusky County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 133 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Portage River at Woodville (WDVO1). The gauge peaked at 9.50 ft at May 3, 2016, 4:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 12.5 ft
- Major stage
- 13.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
292 WGUS41 KCLE 022041 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 441 PM EDT MON MAY 2 2016 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Portage River At Woodville PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC143-173-030441- /O.NEW.KCLE.FL.W.0015.160503T0000Z-160503T1930Z/ /WDVO1.1.ER.160503T0000Z.160503T0600Z.160503T1330Z.NO/ 441 PM EDT MON MAY 2 2016 The National Weather Service in Cleveland has issued a * Flood Warning for The Portage River At Woodville * from this evening to Tuesday afternoon. * At 4 PM the stage was 8.8 feet. * Flood stage is 9 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and rise to near 9.2 feet by late tonight. The river will fall below flood stage by Tuesday morning. * At 9.0 feet...The river inundates lower portions of Trail Marker Park. && LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349 $$
3 follow-up statements
101 WGUS81 KCLE 030248 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1048 PM EDT MON MAY 2 2016 ...The flood warning continues for the following rivers in Ohio... Portage River At Woodville PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC143-173-031048- /O.EXT.KCLE.FL.W.0015.000000T0000Z-160504T0224Z/ /WDVO1.1.ER.160502T2230Z.160503T0600Z.160503T2024Z.NO/ 1048 PM EDT MON MAY 2 2016 The flood warning continues for the Portage River At Woodville * until Tuesday evening...or until the warning is cancelled. * At 10:30 PM Monday the stage was 9.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 9.0 feet. * Forecast...The river will rise to near 9.6 feet late tonight. The river will fall below flood stage Tuesday afternoon. * At 9.0 feet...The river inundates lower portions of Trail Marker Park. && LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349 $$
982 WGUS81 KCLE 030756 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 356 AM EDT TUE MAY 3 2016 ...The flood warning continues for the following rivers in Ohio... Portage River At Woodville PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC143-173-031556- /O.CON.KCLE.FL.W.0015.000000T0000Z-160504T0224Z/ /WDVO1.1.ER.160502T2230Z.160503T0730Z.160503T2024Z.NO/ 356 AM EDT TUE MAY 3 2016 The flood warning continues for the Portage River At Woodville * until late this afternoon. * At 3:30 AM Tuesday the stage was 9.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 9.0 feet. * Forecast...The river was near crest at 4am and will fall below flood stage by late this afternoon. * At 9.0 feet...The river inundates lower portions of Trail Marker Park. && LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349 $$
999 WGUS81 KCLE 031836 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 236 PM EDT TUE MAY 3 2016 ...The flood warning is cancelled for the following rivers in Ohio... Portage River At Woodville PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC143-173-031906- /O.CAN.KCLE.FL.W.0015.000000T0000Z-160504T0224Z/ /WDVO1.1.ER.160502T2230Z.160503T0730Z.160503T1700Z.NO/ 236 PM EDT TUE MAY 3 2016 * At 1:15 PM Tuesday the river dropped below a flood stage of 9.0 feet. * The river will continue to recede. No additional flooding is forecast. && LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at May 2, 3:44 PM EDT, 57 minutes earlier.
Area forecast discussion, May 2, 3:44 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 344 PM EDT MON MAY 2 2016 .SYNOPSIS... WEAK HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT AND TUESDAY. A COLD FRONT WILL APPROACH THE REGION TUESDAY NIGHT. THE FRONT WILL SLOWLY MOVE ACROSS THE AREA ON WEDNESDAY AS LOW PRESSURE DEVELOPS ALONG IT IN OHIO. THE FRONT WILL MAKE SLOW PROGRESS EAST ON THURSDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... A CONSIDERABLE AMOUNT OF LOW LEVEL MOISTURE REMAINS IN THE WAKE OF THE COLD FRONT THAT HAS DROPPED SOUTH OF THE REGION. THE REGIONAL RADAR MOSAIC HAS A FEW WEAK RETURNS OVER NW OHIO AND INDIANA. CAN NOT COMPLETELY RULE OUT A BRIEF SPRINKLE OR LIGHT SHOWER BUT FOR NOW WILL KEEP THE FORECAST DRY. WATER VAPOR IMAGERY SHOWS ENHANCED UPPER CLOUDS INCREASING AS A VORT CENTER OVER CENTRAL ILLINOIS MOVE EAST TOWARDS OHIO AS SHOWN IN THE WATER VAPOR IMAGERY. THE NEXT UPDATE MAY NEED TO RECONSIDER THE DRY FORECAST. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... TUESDAY SHOULD BE TRANQUIL WITH GENERALLY DRY CONDITIONS. THERE IS A WEAK UPPER LEVEL SHORT WAVE THAT WILL BE CROSSING THE REGION SO THERE COULD BE ONCE AGAIN A BRIEF SHOWER BUT CONFIDENCE IS LOW IN ANY ONE LOCATION RECEIVING MEASURABLE RAIN. ANOTHER ROUND OF HEAVIER SHOWERS WITH EMBEDDED THUNDER IS EXPECTED VERY LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS A RATHER IMPRESSIVE SHORT WAVE DIGS SOUTH ACROSS THE LOWER GREAT LAKES. INSTABILITY INCREASES WITH CAPE VALUES IN THE 500-1000 J/KG RANGE. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY WITH SMALL HAIL POSSIBLE. CONFIDENCE IS RATHER HIGH WITH GOOD MODEL AGREEMENT. THE SYSTEM WILL MAKE ONLY SLOW PROGRESS EAST AS THE UPPER LEVEL SUPPORT DROPS SOUTH OF THE REGION AND LEAVES SOMEWHAT OF AN INVERTED TROUGH OVER THE REGION. GENERALLY BELOW NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE. && .LONG TERM /FRIDAY THROUGH MONDAY/... LONG TERM FORECAST BEGINS ON THURSDAY WITH A DEPARTING LOW PRESSURE SYSTEM AND COLD FRONT LEAVING BEHIND COOLER TEMPERATURES AND SOME RESIDUAL PRECIPITATION OVER THE REGION. THIS SYSTEM IS ASSOCIATED WITH AN UPPER LEVEL TROUGH THAT BECOMES PINCHED AND GETS CUT OFF FROM THE MEAN UPPER LEVEL FLOW AS IT MEANDERS EASTWARD. NORTHERN OHIO AND NW PA ENDS UP ON THE WESTERN SIDE OF THIS UPPER LEVEL CUT OFF LOW WHICH SUPPORTS AVA AND LARGE SCALE SUBSIDENCE WHICH SHOULD PROMOTE SOME RIDGING OVER THE REGION AND LEAVE PRECIPITATION CHANCES RATHER MINIMAL THROUGH MOST OF FRIDAY AND SATURDAY. MODELS CONTINUE TO BE IN GENERAL AGREEMENT OF ANOTHER UPPER LEVEL TROUGH SUPPORTING A SURFACE LOW PRESSURE IN CANADA ON SUNDAY WHICH WILL EXTEND A COLD FRONT THROUGH THE REGION LATE SATURDAY INTO SUNDAY. THIS WILL BRING A CHANCE OF PRECIPITATION THROUGHOUT THE AREA AND POTENTIALLY SOME THUNDER LATE SATURDAY INTO SUNDAY. UPPER LEVEL FLOW BECOMES AMPLIFIED ALLOWING FOR ANOTHER UPPER LEVEL LOW TO CUT OFF OVER QUEBEC ON MONDAY. THEN THE EXTEND MODELS LOSE AGREEMENT ON THE TIMING OF THE NEXT SYSTEM FOR THE MIDDLE OF NEXT WEEK. TEMPERATURES LOOK TO BE BELOW AVERAGE BEHIND THE COLD FRONT ON THURSDAY BUT WILL RECOVER TO ABOUT AVERAGE FOR THE REST OF THE LONG TERM FORECAST. THE ONLY OPTIMISTIC POINT ON THE TEMPERATURES WOULD BE FOR SATURDAY WHERE WE MAY FINALLY HIT THE 70 DEGREE MARK FOR THE FIRST TIME IN A WEEK AND A HALF IN THIS SEEMINGLY CHILLY AND WET PATTERN. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... A DEPARTING LOW PRESSURE SYSTEM MOVING OVER THE NEW ENGLAND STATES HAS LEFT BEHIND A SOLID DECK OF NON VFR CIGS ACROSS THE REGION. THESE CIGS HAVE STRUGGLED TO LIFT THROUGHOUT THE DAY AS KTOL AND KFDY HAVE JUST REACHED MVFR STATUS WHILE THE OTHER FIVE SITES ARE STUCK IN IFR. MEANWHILE ANOTHER APPROACHING LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST OF KMFD/KCAK/KYNG THIS EVENING BRINGING ADDITION MOISTURE TO THE REGION. MODEL GUIDANCE WITH THIS TAF PACKAGE DIFFERS GREATLY BETWEEN IFR/LIFR OVERNIGHT TO ENTIRELY LIFTING THE LAYER TO VFR. SEEING NO TRUE FORCING TO LIFT THE LAYER AND ADDITIONAL MOISTURE IN THE REGION... WENT MORE PESSIMISTIC WITH SOME OF THE TAFS SITES TO REMAIN IFR THROUGH THE EVENING AND THE OVERNIGHT WITH OTHERS LIFTING INTO MVFR AND POTENTIALLY VFR ESPECIALLY KTOL/KFDY. IN ADDITION SOME THINNING OF CLOUDS OVER LAKE ERIE MAKE ME BELIEVE THAT KERI MAY JUMP FROM IFR TO VFR OVER THE NEXT FEW HOURS. CERTAINLY A MIXED BAG OF CIGS TO BE CONCERNED WITH THIS EVENING... OUTLOOK...NON-VFR LIKELY WEDNESDAY INTO FRIDAY. && .MARINE... LAKE ERIE LOOKS VERY QUIET THIS WEEK. WAVES LOOKS TO BE 2 FEET OR LESS THROUGH THE WEEKEND WITH THE POSSIBLE EXCEPTION OF THE TIME AROUND THE COLD FRONT PASSAGE ON WEDNESDAY INTO THURSDAY. WINDS WILL BE STRONGER AROUND THIS PERIOD WITH SOUTHERLY WINDS 10 TO 15 KT WHICH WILL SHIFT TO NORTHWESTERLY WINDS WEDNESDAY NIGHT. NO SMALL CRAFT ADVISORIES ARE EXPECTED THROUGH THE WEEKEND AT THIS TIME. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LAPLANTE NEAR TERM...LAPLANTE SHORT TERM...LAPLANTE LONG TERM...SEFCOVIC AVIATION...SEFCOVIC MARINE...SEFCOVIC
Hazardous weather outlook, May 2, 5:38 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 538 AM EDT MON MAY 2 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-030945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 538 AM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 11:26 PM EDT | Special Weather Statement | CLE | Morrow | 49 min |
Nearby
River Flood Warnings in Ohio, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.